Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 34, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Aug 7, 2011, 9:10 AM CDT for Codington County, South Dakota. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 9:10 AM CDT (14:10 UTC)
- Expired
- Aug 8, 2011, 7:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Codington County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Watertown Sioux Conifer Road (WBSS2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS83 KABR 071410
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
910 AM CDT SUN AUG 7 2011
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX NEAR WATERTOWN SHOULD FALL BELOW FLOOD STAGE SOMETIME
TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC029-081200-
/O.NEW.KABR.FL.W.0034.110807T1410Z-110808T1200Z/
/WBSS2.1.ER.000000T0000Z.110807T1100Z.110808T0600Z.NO/
910 AM CDT SUN AUG 7 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL MIDNIGHT...
* AT 08AM SUNDAY THE STAGE WAS 8.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.17 SUN 8 AM 8.1 SUN 1 PM 8.2 SUN 8 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Aug 7, 3:54 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 7, 3:54 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SUN AUG 7 2011 .SHORT TERM...THROUGH TUESDAY HIGH PRESSURE CENTERED OVER NORTH DAKOTA...THOUGH WIDESPREAD STRATUS HAS REMAINED OVER THE NORTHERN TIER OF THE STATE. HIGH PRESSURE MOVES SOUTHEAST TODAY...WITH SOUTHERLY RETURN FLOW AHEAD OF SHORTWAVE EARLY MONDAY. SHOWERS AND STORMS POSSIBLE EARLY MONDAY...THOUGH SEVERE POTENTIAL IS NEGLIGIBLE DUE TO A LACK OF A LOW LEVEL JET. ANOTHER COOL AIRMASS FOLLOWS IN THE WAKE OF THE SHORTWAVE MONDAY AFTERNOON...WITH H85 TEMPERATURES DIPPING INTO THE LOW TEENS. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE OPERATIONAL MODELS AND GFS ENSEMBLES CONTINUE TO AGREE WELL AND HAVE BEEN CONSISTENT IN KEEPING THE REGION IN WEST TO NORTHWEST FLOW WITH GENERALLY COOLER THAN NORMAL TEMPERATURES THROUGH THE LONG TERM. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH FROM THE PACIFIC NORTHWEST WILL DROP IN AND ACROSS THE REGION WEDNESDAY NIGHT THROUGH FRIDAY MORNING. THIS WILL BRING BACK CHANCES OF SHOWERS AND THUNDERSTORMS FOR THIS TIME PERIOD. THE MODELS AND ENSEMBLES THEN SHOW UPPER LEVEL HEIGHTS BUILDING UP AGAIN FOR FRIDAY NIGHT AND SATURDAY WITH DRY CONDITIONS EXPECTED. MAY HAVE TO INCREASE HIGHS FOR SATURDAY IN THE NEXT FORECAST. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS IFR/MVFR CEILINGS WILL MOVE OVER THE TAF LOCATIONS EARLY THIS MORNING. THESE WILL BREAK UP/MOVE OUT THROUGH THE LATE MORNING LEAVING VFR CONDITIONS THROUGH THE REST OF THE DAY AND NIGHT. AN UPPER LOW PRESSURE AREA APPROACHING FROM THE NORTHWEST TONIGHT WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION. THESE MAY AFFECT THE TAF LOCATIONS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 7, 5:17 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 517 AM CDT SUN AUG 7 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 517 AM CDT SUN AUG 7 2011 /417 AM MDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT AND ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY. SEVERE WEATHER IS NOT EXPECTED. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 35 min |
| Aug 7, 5:57 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 19 min |
| Aug 7, 6:47 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 43 min |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.